MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE SPINAL S/SU 22GA 3-1/2IN QUINCKE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

BECTON DICKINSON NEEDLE SPINAL S/SU 22GA 3-1/2IN QUINCKE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Catalog Number 405181
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Material# 405181 batch# 4123761 verbatim: i have a handful of these needles.Ref 405181 22g x 3.50¿ lot# 4123761 i am told that these have been ¿clogging up¿ when being used.Three different staff members have stated this.Additional information: dec 20 it happened multiple time (3+) for 3 different radiologists on 3 different days.No patient harm.
 
Additional Manufacturer Narrative
Investigation results: three (3) 22ga x 3.5¿ unused and sealed needles for batch number 4123761 were received by our quality team for evaluation.The samples were submitted for visual inspection first.There was no point damage, including hooks, swage marks, scratches, incomplete or open points, unsmooth ground surfaces, discoloration of any kind or silvers, and no protruders, no receders.The needles were also submitted to test for any clogs or blockages.The samples comply with the expected characteristics and the reported failure was not observed in the needles; therefore, the reported failure could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, a root cause could not be determined as the incident could not be verified.
 
Event or Problem Description
No additional information.

Brand Name
NEEDLE SPINAL S/SU 22GA 3-1/2IN QUINCKE
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21056118
Report Number2618282-2024-00194
Device Sequence Number18129629
Product Code BSP
UDI-Device Identifier00382904051815
UDI-Public(01)00382904051815(11)240520(17)290430(10)4123761
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405181
Device Lot Number4123761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown